Anonymous
Anonymous asked in HealthDiseases & ConditionsHeart Diseases · 1 decade ago

Tell me about these cardiac findings?

If a person presents with symptoms of arrthymias, which has gone untreated but partly maintained on beta-blockers.

They have got the arrythmias from ingesting pioson which cause tachycardic and ionotropic damage to the heart.

Then if they have the followig finding on the ECG today when in a relaxed state...

Male

25 years old

Vent. rate 90

PR interval 134 ms

QRS duration 86 ms

QT/QTc 330/403 ms

PRT axes 75 73 39

Normal sinus rhythm

Nonspecific T wave abnormality

Abnormal ECG

What kind of heart condition would they have?

CREED

5 Answers

Relevance
  • 1 decade ago
    Best Answer

    ....the term "non-specific T wave abnormality" refers to the electrocardiogram's graph of ventricular repolorization(T wave), and movement of potassium and sodium ions back across myocardial cell walls in preparation for ventricular "depolarization"(contraction of ventricular myocardial cells producing pulse and cardiac output)............the EKG of the patient on beta-blockers, cardiac glycosides and many other anti-arrhythmic meds almost always show some effect or variation from "normal T wave morphology"........"non-specific" is a good term for this since it is indicative or diagnostic of nothing in terms of "heart condition", but is a variant from the standard "garden-variety" normal electrocardiograph, hence it's presence must be noted..........otherwise, the V-rate, PR,QRS, and QT intervals and durations are unremarkable, there is no mention of ischemic changes, Q-waves(indicative of CAD or past injury with tissue damage), tall R waves anteriorly(frequently seen with ventricular enlargement/hypertrophy), and there is no mention of extrasystoles or absence of rhythm....the person probably is lucky, it sounds as if probably something along the "speed spectrum" of poison agents may have been ingested as beta blockade is very commonly used to combat the fast(tachy), irregular and VERY DANGEROUS arrythmias associated with acute "go-fast" poisoning........the need for continued beta blockade to prevent arrythmia may be temporary or permanent...........joz.......

  • 1 decade ago

    it seems to me dat the poison has caused damage to da heart muscle (myocardial infarction) since the T wave is abnormal meanin it mst now be inverted instead of being an 'n' it a 'u' and also da QT time has been increased showing signs of infarction.the type of heart condition is not specific.its just signs of MI due to the poison. giv it sum tym usualy a max of 3 days. if an MI is vry extensive it cud cause the patients death if its nt den it wud eventully scar.btw scars in heart muscles do occur!!

  • 1 decade ago

    Sounds like someone needs a copy of Cecill's or Harrison's for Christmas?

  • 1 decade ago

    You doctor should have told you...or are you waiting for your doctor to interpret the findings?

    No more poison for you Mr. !

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    hmm....

Still have questions? Get your answers by asking now.